MAUDE Adverse Event Report: Unknown Reduced Gap Full Length Bed Rails; BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE

Unknown Reduced Gap Full Length Bed Rails; BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE
Model Number 6629
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 05/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient sustained a fracture to her right tibia and fibula when her leg became entrapped within the bed rail structure during an assisted transfer while the rails were in a lowered position.The patient was transferred to the hospital for further evaluation and treatment.Surgical intervention was recommended, but the family refused.The patient received bracing for her leg.
 
Additional Manufacturer Narrative
The 6629 bed rails were installed on a drive medical bed, model 15013-l, which is not an invacare product.The bed and rails were delivered to the patient on (b)(6) 2025.An invacare sps1080 mattress was also being used on the bed; it was delivered to the patient on (b)(6) 2026.There was no noted malfunction at the time of the event.Entrapment is a known risk when using bed rails.The 6629 bed rail assembly, installation and operating instructions warn, "entrapment may occur.Proper patient assessment and monitoring, and proper maintenance and use of equipment is required to reduce the risk of entrapment.Variations in bed rail dimensions, and mattress thickness, size or density could increase the risk of entrapment.Bed rails with dimensions different from the original equipment supplied or specified by the bed manufacturer may not be interchangeable and may result in entrapment or other injury." vitas healtchare was informed that the invacare mattress and rails may not be compatible with the drive medical bed, and it was recommended that they contact drive medical to confirm.The serial number provided for the bed rails (b)(6) is incomplete and was unable to be verified.Therefore, it is unclear when the rails were manufactured or by whom.The 6629 rails have been manufactured by invacare at invamex, and they have also been manufactured by a supplier and then distributed by invacare.Since the manufacturer cannot be confirmed, this report was filed under the invacare corporation dba invacare america registration.Should additional information become available, a supplemental record will be filed.

Brand Name
Reduced Gap Full Length Bed Rails
Common Device Name
BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE
Manufacturer (Section D)
Unknown
Manufacturer Contact
dona bhamra
one invacare way
elyria, OH 44035
+1(800)333-6900
MDR Report Key50219959
Report Number1531186-2026-00008
Device Sequence Number21478773
Product Code LLI
UDI-Device Identifier00841447102519
UDI-Public00841447102519
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number6629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight135 LB